×

zbMATH — the first resource for mathematics

Dirac algebroids in Lagrangian and Hamiltonian mechanics. (English) Zbl 1223.37064
Summary: We present a unified approach to constrained implicit Lagrangian and Hamiltonian systems based on the introduced concept of a Dirac algebroid. The latter is a certain almost Dirac structure associated with the Courant algebroid T\(E^* \oplus_M \text T^* E^*\) on the dual \(E^{\ast }\) to a vector bundle \(\tau :E\to M\). If this almost Dirac structure is integrable (Dirac), we speak of a Dirac-Lie algebroid. The bundle \(E\) plays the role of the bundle of kinematic configurations (quasi-velocities), while the bundle \(E^{\ast }\) plays the role of the phase space. This setting is totally intrinsic and does not distinguish between regular and singular Lagrangians. The constraints are part of the framework, so the general approach does not change when nonholonomic constraints are imposed, and produces the (implicit) Euler-Lagrange and Hamilton equations in an elegant geometric way. The scheme includes all important cases of Lagrangian and Hamiltonian systems, no matter if they are with or without constraints, autonomous or non-autonomous etc., as well as their reductions; in particular, constrained systems on Lie algebroids. We prove also some basic facts about the geometry of Dirac and Dirac-Lie algebroids.

MSC:
37J05 Relations of dynamical systems with symplectic geometry and topology (MSC2010)
70G45 Differential geometric methods (tensors, connections, symplectic, Poisson, contact, Riemannian, nonholonomic, etc.) for problems in mechanics
70F25 Nonholonomic systems related to the dynamics of a system of particles
70H45 Constrained dynamics, Dirac’s theory of constraints
70H03 Lagrange’s equations
70H25 Hamilton’s principle
17B66 Lie algebras of vector fields and related (super) algebras
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Dorfman, I.Y., Dirac structures of integrable evolution equations, Phys. lett. A, 125, 5, 240-246, (1987)
[2] Courant, T.J., Dirac manifolds, Trans. amer. math. soc., 319, 631-661, (1990) · Zbl 0850.70212
[3] Dirac, P.A.M., Generalized Hamiltonian dynamics, Canad. J. math., 2, 129-148, (1950) · Zbl 0036.14104
[4] Cendra, H.; Holm, D.D.; Marsden, J.E.; Ratiu, T.S., Lagrangian reduction, the Euler-Poincaré equations, and semidirect products, Amer. math. soc. transl., 186, 1-25, (1998) · Zbl 0989.37052
[5] Libermann, P., Lie algebroids and mechanics, Arch. math., 32, 147-162, (1996) · Zbl 0912.70009
[6] Weinstein, A., Lagrangian mechanics and groupoids, Fields inst. commun., 7, 207-231, (1996) · Zbl 0844.22007
[7] Cortés, J.; de Leon, M.; Marrero, J.C.; Martin de Diego, D.; Martínez, E., A survey of Lagrangian mechanics and control on Lie algebroids and groupoids, Int. J. geom. methods mod. phys., 3, 509-558, (2006) · Zbl 1136.70317
[8] deLeón, M.; Marrero, J.C.; Martínez, E., Lagrangian submanifolds and dynamics on Lie algebroids, J. phys. A: math. gen., 38, R241-R308, (2005) · Zbl 1181.37003
[9] Martínez, E., Lagrangian mechanics on Lie algebroids, Acta appl. math., 67, 295-320, (2001) · Zbl 1002.70013
[10] Martínez, E., Classical field theory on Lie algebroids: variational aspects, J. phys. A, 38, 7145-7160, (2005) · Zbl 1073.70024
[11] J. Pradines, Fibrés vectoriels doubles et calcul des jets non holonomes, Notes polycopiées, Amiens, 1974 (in French).
[12] Pradines, J., Représentation des jets non holonomes par des morphismes vectoriels doubles soudés, C. R. acad. sci., Paris Sér. A, 278, 1523-1526, (1974), (in French) · Zbl 0285.58002
[13] Konieczna, K.; Urbański, P., Double vector bundles and duality, Arch. math. (Brno), 35, 59-95, (1999) · Zbl 1054.53055
[14] Grabowski, J.; Rotkiewicz, M., Higher vector bundles and multi-graded symplectic manifolds, J. geom. phys., 59, 1285-1305, (2009) · Zbl 1171.58300
[15] Grabowski, J.; Urbański, P., Lie algebroids and Poisson-Nijenhuis structures, Rep. math. phys., 40, 195-208, (1997) · Zbl 1005.53061
[16] Grabowski, J.; Urbański, P., Algebroids—general differential calculi on vector bundles, J. geom. phys., 31, 111-1141, (1999) · Zbl 0954.17014
[17] Grabowska, K.; Grabowski, J., Variational calculus with constraints on general algebroids, J. phys. A: math. theor., 41, 175204, (2008), 25pp. · Zbl 1137.70011
[18] Grabowski, J.; de Leon, M.; Marrero, J.C.; Martin de Diego, D., Nonholonomic constraints: a new viewpoint, J. math. phys., 50, 013520, (2009), 17pp. · Zbl 1200.37057
[19] Urbański, P., Double vector bundles in classical mechanics, Rend. sem. mat. univ. Pol. Torino, 54, 405-421, (1996) · Zbl 1037.53502
[20] Tulczyjew, W., Hamiltonian systems, Lagrangian systems, and the Legendre transformation, Sympos. math., 14, 101-114, (1974) · Zbl 0304.58015
[21] Tulczyjew, W.M., LES sous-variétés lagrangiennes et la dynamique lagrangienne, C. R. acad. sci., Paris ser. A-B, 283, 8, A675-A678, (1976), (in French), Av · Zbl 0334.58008
[22] Tulczyjew, W.M.; Urbański, P., A slow and careful Legendre transformation for singular Lagrangians, (), 2909-2978 · Zbl 1010.70015
[23] Grabowska, K.; Grabowski, J.; Urbański, P., Geometrical mechanics on algebroids, Int. J. geom. methods mod. phys., 3, 559-575, (2006)
[24] Yoshimura, H.; Marsden, J.E., Dirac structures in Lagrangian mechanics. I. implicit Lagrangian systems, J. geom. phys., 57, 1, 133-156, (2006) · Zbl 1107.53053
[25] Yoshimura, H.; Marsden, J.E., Dirac structures in Lagrangian mechanics. II. variational structures, J. geom. phys., 57, 1, 209-250, (2006) · Zbl 1121.53057
[26] Brown, R.; Mackenzie, K.C., Determination of a double groupoid by its core diagram, J. pure appl. algebra, 80, 3, 237-272, (1992) · Zbl 0766.22001
[27] Grabowski, J.; Rotkiewicz, M.; Urbański, P., Double affine bundles, J. geom. phys., 60, 581-598, (2010) · Zbl 1188.53023
[28] Martínez, E.; Mestdag, T.; Sarlet, W., Lie algebroid structures and Lagrangian systems on affine bundles, J. geom. phys., 44, 1, 70-95, (2002) · Zbl 1010.37032
[29] Grabowska, K.; Grabowski, J.; Urbański, P., Lie brackets on affine bundles, Ann. global anal. geom., 24, 101-130, (2003) · Zbl 1044.53056
[30] Grabowska, K.; Grabowski, J.; Urbański, P., AV-differential geometry: Poisson and Jacobi structures, J. geom. phys., 52, 398-446, (2004) · Zbl 1093.53086
[31] Grabowska, K.; Grabowski, J.; Urbański, P., AV-differential geometry: euler – lagrange equations, J. geom. phys., 57, 1984-1998, (2007) · Zbl 1132.70008
[32] Grabowska, K.; Urbański, P., AV-differential geometry and Newtonian mechanics, Rep. math. phys., 58, 21-40, (2006) · Zbl 1128.70007
[33] Iglesias, D.; Marrero, J.C.; Martin de Diego, D.; Sosa, D., General framework for nonholonomic mechanics: nonholonomic systems on Lie affgebroids, J. math. phys., 48, 8, 083513, (2007), 45pp. · Zbl 1152.81482
[34] Iglesias, D.; Marrero, J.C.; Padrón, E.; Sosa, D., Lagrangian submanifolds and dynamics on Lie affgebroids, Rep. math. phys., 57, 385-436, (2006) · Zbl 1143.53073
[35] Kosmann-Schwarzbach, Y.; Mackenzie, K., Differential operators and actions of Lie algebroids, (), 213-233 · Zbl 1040.17020
[36] Crainic, M.; Fernandes, R.L., Integrability of Lie brackets, Ann. of math. stud., 157, 575-620, (2003) · Zbl 1037.22003
[37] Cortés, J.; de Leon, M.; Martin de Diego, D.; Martínez, E., Geometric description of vakonomic and nonholonomic dynamics. comparison of solutions, SIAM J. control optim., 41, 5, 1389-1412, (2002), electronic · Zbl 1210.70013
[38] Cortés, J.; de León, M.; Marrero, J.C.; Martínez, E., Nonholonomic Lagrangian systems on Lie algebroids, Discrete contin. dyn. syst., 24, 2, 213-271, (2009) · Zbl 1161.70336
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.